MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a dissection, unruptured aneurysm with a max diameter of 8.1 mm and a 3.2 mm neck diameter.It was noted that the patient's  vessel tortuosity was moderate.The landing zone was 5.6mm distally and 4.8mm proximally.  dual antiplatelet treatment (dapt) was administered.The pru level was not performed.The landing zone was 4.6mm distally and 4.9mm proximally.     it was reported that the ped stent catheter was positioned at the basilar artery, and the stent was delivered normally.However, during deployment, the stent's tip end could not open.Attempts were made to deploy a longer length, but it still could not open.The operator removed the stent and attempted a second deployment, but the tip end still failed to open.Additionally, it was observed that the tip end showed 'burr-like' protrusion of braided wire, making it unusable for further attempts. the angiographic result post procedure showed that the stent was well-deployed and adhered well to the vessel wall.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.  ancillary devices include a precision guide catheter, phenom 27 microcatheter (lot#231142604).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex w/ shield device was returned for analysis within a shipping box, within an unsealed plastic biohazard pouch and within an opened pipeline flex w/ shield inner pouch.The pusher was returned further within a dispenser coil.The already deployed braid was returned further within a plastic pouch.The phenom-27 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damage or irregularities were found with the pipeline flex w/ shield proximal pusher.The hypotube was found unstretched and undamaged with the ptfe shrink tubing still intact.No damage was found with the distal marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found intact.Both braid ends were found fully opened, damaged and frayed.Testing/analysis: n/a conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ could not be confirmed as returned braid was fully opened on both ends.Possible causes during the procedure include, but not limited to, patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel braid, presence of other indwelling stents or inappropriate anatomy.The braid was confirmed damaged and frayed.Potential causes for braid damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance, or damage during return shipping as the braid was returned already deployed and out of its protective introducer sheath and dispenser coil.Customer reported patient vessel tortuosity as moderate, devices were prepared per ifu, no resistance was encountered during the procedure, and device was not placed within a vessel bend.Therefore, the likely cause could not be determined.There is no indication that the event is related to a potential manufacturing issue.As the phenom-27 micro catheter used in the event was not returned, any contribution of the micro catheter towards the incomplete open could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the failure to open was not determined, nor was the cause of the damage or whether it was due to friction within the phenom.A continuous saline flush was administered and maintained as indicated in the ifu.The pipeline had not been placed in a vessel bend when it failed to open.Because the tip could not be opened, an attempt was made to retract and then deploy it, but this was unsuccessful.No kink or damage was observed on the catheter after removal, and no friction or resistance was encountered during delivery or removal.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24182707
Report Number2029214-2026-00160
Device Sequence Number13156388
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public(01)00763000284732(17)271022(10)B807284
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB807284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer01/27/2026
03/06/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/19/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale